still a bit new to this!!

Only got diagnosed with Lupus 4 months ago so still looking for answers. I am suffering really badly at the moment with muscle and joint pain, to the extent where i am unable to sleep and am pacing my living room floor at 3am.

Is this more likely to be a side effect of the Lupus itself or a side effect of the medication? I am taking Mepacrine.

8 Replies

oldestnewest
  • Muscle and joint pains are the most common symptoms of lupus,but can't comment on whether it is anything to do with the medication. See if it mentions this on the information sheet that comes with the mepacrine. I have experienced that intensity of pain myself and I know that sometimes it can be unbearable. It doesn't appear that your treatment is working very well and you need to get back to your doctor/rheumatologist asap.

  • if your current medication is not helping you and indeed causing you to be pacing the floor at 3am, you need to get to see either your GP or rheumatologist as mentioned above. Pain management should be able to be obtained, although not 100% definitely better than you are currently experiencing. God Bless

  • dont know if meds worth checking but it is a problem eg: beginning of December I was sleeping 12 hrs a day then for the last 2 weeks I havnt slept a full night due to being uncomfortable after a few hrs, soa cup of decaf tea watch a boring programme and back to bed to try again, Ive learnt not to beat yourself up if it happens have a plan and I usually give it an hour of laying there if you cant sleep have ipod to hand or get up watch tv nothing too interesting, a banana supposed to be good for sleep, but dont panic cos it usually happens when you have something planned the next day. Maybe have a plan so if you are busy that day try and allow sometime to rest in the afternoon, you would be more miffed if you had to cancel so work out whats important to you. Good luck, ive enjoyed hearing from others and knowing your not alone, if you are up you could blog you might find someone else up aswell.

  • Thanks for the replies, the mepacrine is without doubt the best medication I have been on so far, started off on 30 mg steroids a day (preds) felt ok but skin was still bad. Then was on hydroxychlorine for a week but had to come off as I felt dreadful on these. The mepacrine has helped clear my skin up a bit and I generally feel alot better on these.

    I have had the muscle and joint pain on all 3 different medications.

  • Maffwad,,, i hope you feel better soon,,i also don't like Hydroxy but keep battling on with it,,it can affect some people quite badly.My skin is still quite a mess and ive been on it over 4months now,Maybe your pain could be Fibromyalgia?? i t hurts terrible.Hey if you would like more one to one support you are welcome to join our group,,it's here at Facebook and is called Lupus is real!! j ust type that in and ask to join us.Wishing you all the best.Dawn.

  • Hi Dawn

    my husband was diagnosed with lupus in July. He is on same medication also got cortisone injection.

    He is a we soul gone from active working man to one whose mobility painful and does not sleep well

    This is an awful soul destroying disease I am trying to raise awareness

    Take care

  • LupusUK has produced a new DVD designed for newly diagnosed lupies and their families. It's really helpful, so get in touch with them to get a copy..

  • Hi

    Mepacrine is the best !!!!!!! I have tried others.

    My skin has never looked so good. I take 200mg a day.

You may also like...